MAUDE Adverse Event Report: DEPUY MITEK LLC US HIP ACCESS KIT W/ STRAIGHT BLADE; ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE

DEPUY MITEK LLC US HIP ACCESS KIT W/ STRAIGHT BLADE; ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE
Model Number 260011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by a healthcare professional in australia that during an arthroscopic hip procedure on (b)(6) 2023, unknown date, it was observed that the hip access kit w/ straight blade device broke while in the patient's hip.According to the report, the guide wire snapped while dilator was being inserted over the wire.It was further reported that the wire remained in the patient but was removed via open access to anterior hip joint.It was reported it was checked to ensure whole wire and fragments removed.It was reported that they changed procedure to anterior approach with open biopsy and removal of wire.The procedure was completed successfully with a delay of 30 minutes.The status of the patient was unknown.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10: additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not being returned, therefore unavailable for a physical evaluation, however a photo was provided.Upon visual inspection of the photo, the guide wire is shown over the table, the wire is broken in two separate parts.A manufacturing record evaluation was performed for the finished device 7l66474 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection of the photo, this complaint can be confirmed.A possible root cause can be attributed to an excessive force applied to the wire while it was manipulated wit the dilator, therefore the wire broke, however this cannot be conclusively determined.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
HIP ACCESS KIT W/ STRAIGHT BLADE
Common Device Name
ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16744435
Report Number1221934-2023-01643
Device Sequence Number6379376
Product Code LXH
UDI-Device Identifier10886705021727
UDI-Public10886705021727
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number260011
Device Catalogue Number260011
Device Lot Number7L66474
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale